Texas, 2021Damaging Wind in Texas, July 18, 2021
July 18, 2021 · NWS SJT · 1 event in 1 county or zone
A few thunderstorms produced isolated damaging wind in Jones County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few thunderstorms produced isolated damaging wind in Jones County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 18, 5:20 PM CST, 55 minutes earlier.
Area forecast discussion, Jul 18, 5:20 PM CST, 55 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
620 PM CDT Sun Jul 18 2021
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 231 PM CDT Sun Jul 18 2021
Isolated showers have developed across Brown and Coleman counties
this afternoon, as well as far northern portions of the Big Country.
Based on latest hi-res models, will maintain slight POPs north of a
Robert Lee to Sterling city line through early evening.
For tonight, a weak disturbance from the north and an approaching
weak cold front will bring additional rain chances to mainly the Big
Country later tonight into Monday morning. The front will continue
slowly south during the day, with scattered showers and
thunderstorms possible across the entire area by tomorrow afternoon.
Slow moving showers/storms and PW (precipitable water) values
between 1.5 and 2 inches will result in heavy rainfall potential,
which may result in some localized flooding. Expect another warm
night, with lows in the low to mid 70s, and highs tomorrow in the
lower 90s.
&&
.LONG TERM...
(Monday night through next Sunday)
Issued at 207 PM CDT Sun Jul 18 2021
Scattered to numerous showers and thunderstorms will be ongoing
Monday evening, as a weak cold front slowly moves through West
Central Texas. Most of this activity will dissipate by mid to late
evening. Showers and thunderstorms are forecast to redevelop late
Tuesday morning into the afternoon hours, mainly across the southern
half of the area, in the vicinity of the front. Highs on Tuesday
will be below seasonal normals, in the upper 80s to near 90 degrees.
Late Tuesday, an upper level low will be centered across East
Texas. This low will then track west southwest, toward Central
Texas Wednesday into Thursday. The best rain chances will remain
south of of our area, closer to the aforementioned upper level
low, Wednesday and Thursday. Expect a continuation of the below
normal temperatures, with highs in the upper 80s to lower 90s.
Friday into Saturday, the upper level low will track northwest,
toward West Texas. This will result in isolated to scattered showers
and thunderstorms both afternoons. Highs on Friday will be in the
upper 80s to lower 90s, with highs on Saturday getting back into the
low to mid 90s.
&&
.AVIATION...
(00Z TAFS)
Issued at 619 PM CDT Sun Jul 18 2021
Expect VFR for the next 24 hours. Isolated to widely scattered
thunderstorms are possible Monday afternoon, but confidence is not
high enough to include in TAFs.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 73 91 69 88 / 30 40 40 10
San Angelo 73 93 70 90 / 10 30 60 30
Junction 71 93 71 90 / 5 30 70 50
Brownwood 73 93 70 90 / 20 50 50 20
Sweetwater 73 91 68 87 / 20 30 40 20
Ozona 71 93 70 89 / 5 20 50 40
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...24
LONG TERM....Daniels
AVIATION...21
Hazardous weather outlook, Jul 18, 1:42 PM CST, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
242 PM CDT Sun Jul 18 2021
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-191945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
242 PM CDT Sun Jul 18 2021
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
A few thunderstorms will be possible this afternoon and tonight,
mainly north of a Brownwood to Sterling City line. Potential
hazards include lightning and brief heavy rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Showers and thunderstorms are possible Monday through Friday,
with the higher chances Monday afternoon through late Tuesday.
The main hazards are lightning and locally heavy rainfall,
with an attendant possibility of localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 18, 5:54 PM CST, 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
654 PM CDT Sun Jul 18 2021
TXZ113-190030-
Jones TX-
654 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES COUNTY UNTIL
730 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hamlin, moving south at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hamlin, Neinda and Tuxedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3294 9992 3274 9991 3279 10014 3281 10015
3296 10011
TIME...MOT...LOC 2353Z 010DEG 8KT 3289 10004Thunderstorm Wind, Jones
- When
- July 18, 6:15 PM CST
- Where
- Jones County, 5.84 mi W of Tuxedo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.920, -100.030
An Amateur Radio Operator reported 4 telephone poles knocked down on Highway 92.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 18 to 23, 202130 deaths · 14 events
- Flash Flooding and Flood in Utah, July 18 to 22, 20211 death · $427,000 · 1.5 in hail · 34 events
- Flash Flood in Arkansas, July 18, 2021$250,000 · 1 event
- Flash Flooding in Massachusetts, July 18, 2021$75,000 · 10 events
- Flash Flooding in Arizona, July 18, 2021$35,000 · 5 events
- Flash Flooding in Kentucky, July 18, 2021$25,000 · 2 events
- Hail and Lightning Strike in North Carolina, July 18, 2021$20,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Kansas, July 18, 20212 in hail · 15 events
- Flash Flooding and Damaging Wind in Nevada, July 18, 2021$14,000 · 6 events
- Hail and Damaging Winds in Kansas, July 18, 20211 in hail · 9 events
- Flash Flooding and Heavy Rain in Arizona, July 18, 20219 events
- Flash Flooding and Damaging Winds in Georgia, July 18 to 23, 2021$11,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976223.